Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 488, NWS Paducah, KY

August 10, 2006Gallatin County, Saline County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Aug 10, 2006, 2:44 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 2:44 PM CDT (19:44 UTC)
Expired
Aug 10, 2006, 3:45 PM CDT
In force
61 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Gallatin County, IL, Saline County, IL

The radar

The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:16 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 10, 2:16 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT THU AUG 10 2006

.DISCUSSION...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT
THROUGH TUESDAY NIGHT.

A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO
SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE
MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS
MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH
LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS
THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING
WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND
PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES.

LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT
12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST
TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF
THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE
REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL
BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON
NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME.  AS A RESULT...WE
WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE
AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS
SOUTHWARD ACROSS THE AREA.

SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE
WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY
WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE
FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...NONE

MO...NONE

IL...NONE

IN...NONE.
&&

JAP
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND
MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE
ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT
VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA...
HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE
AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF
SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD
PEAK BETWEEN 100 AND 105.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS
AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST
CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS
WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM
SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA
FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING
COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

In the hours before

Local storm report, Aug 10, 2:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
217 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     2 N CAIRO               37.03N 89.18W
08/10/2006                   ALEXANDER          IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE

&&

JG
Local storm report, Aug 10, 2:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
219 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             CYPRESS                 37.37N 89.02W
08/10/2006  E0.75 INCH       JOHNSON            IL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL IN CYPRESS, IL.

&&

JG
Local storm report, Aug 10, 2:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
224 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     FAIRFIELD               38.38N 88.37W
08/10/2006                   WAYNE              IL   PUBLIC

            TREES DOWN

&&

JG
Local storm report, Aug 10, 2:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
231 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     KEVIL                   37.08N 88.89W
08/10/2006  E60 MPH          BALLARD            KY   NWS EMPLOYEE

            ESTIMATED 55 TO 60 MPH WINDS IN KEVIL. A TREE WAS SPLIT
            IN HALF DUE TO THE WINDS.

&&

JG
Local storm report, Aug 10, 2:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
233 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 E ULLIN               37.28N 89.17W
08/10/2006                   PULASKI            IL   LAW ENFORCEMENT

            TREE DOWN ON INTERSTATE 57 NEAR MILE MARKER 18 IN THE
            SOUTHBOUND LANE.

&&

JG
Local storm report, Aug 10, 2:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
236 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             CREAL SPRINGS           37.62N 88.84W
08/10/2006  E0.75 INCH       WILLIAMSON         IL   PUBLIC

&&

JG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:17 AM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more12 hr
Aug 10, 1:42 PM CDTSevere Thunderstorm WarningPAHBallard78 min
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningPAHMcCracken26 min
Aug 10, 3:12 PM CDTSevere Thunderstorm WarningPAHCrittenden33 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningPAHLyon31 min
Aug 10, 3:43 PM CDTSevere Thunderstorm WarningPAHHenderson62 min
Aug 10, 3:47 PM CDTSevere Thunderstorm WarningPAHTrigg62 min
Aug 10, 4:03 PM CDTSevere Thunderstorm WarningPAHDaviess57 min
Aug 10, 4:06 PM CDTTornado WarningPAHHenderson24 min
Aug 10, 1:40 PM CDTSevere Thunderstorm WarningPAHFranklin51 min
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningPAHJohnson, Union55 min
Aug 10, 2:01 PM CDTSevere Thunderstorm WarningPAHWayne59 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningPAHWilliamson41 min
Aug 10, 2:38 PM CDTSevere Thunderstorm WarningPAHWhite52 min
Aug 10, 2:49 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash56 min
Aug 10, 1:30 PM CDTSevere Thunderstorm WarningPAHMississippi, Scott60 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningPAHRipley27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.